MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37701
Medical Device Problem Codes Overheating of Device (1437); Malposition of Device (2616)
Health Effect - Clinical Codes Burning Sensation (2146); Tingling (2171); Therapeutic Response, Decreased (2271); Discomfort (2330)
Date of Event 09/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with a neurostimulator for urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.It was reported that the patient experienced a -burning and stinging at the implantable neurostimulator (ins) site since mid (b)(6) 2018.The patient noted that it went away after a short time, but the sensations returned on (b)(6) 2018 and it seemed worse than before.The burning and stinging continued even when the ins was turned off.There were no reports of trauma or falls that could be related to this issue.In the end, the patient was re-directed to their healthcare professional (hcp) but the patient didn¿t have one that takes their insurance.There were no further complications reported or anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the patient.It was reported that the patient found a hcp to remove the device and will install a smaller one on the other side.The circumstances that led to the burning and tingling at the implant site was that the device was close to the surface of the patient's skin.The battery was also coming to its end of life and that caused the tingling sensation.The patient is being careful to avoid the area when dressing/undressing and when using a towel until the device can be replaced.No further complications were reported.

Brand Name
RESTORE PRIME
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8038807
Report Number3004209178-2018-24689
Device Sequence Number19158185
Product Code LGW
UDI-Device Identifier00613994842299
UDI-Public00613994842299
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2013
Device Model Number37701
Device Catalogue Number37701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR